Alert archive / Texas / Wind Advisories in 2013
Wind Advisory 19, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Oct 30, 2013, 5:05 AM CDT. It took effect at Oct 30, 2013, 12:00 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2013, 5:05 AM CDT (10:05 UTC)
- In effect from
- Oct 30, 2013, 12:00 PM CDT
- Expired
- Oct 30, 2013, 5:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted, in the capitals the NWS used until 2016.
023 WWUS74 KLCH 301005 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 505 AM CDT WED OCT 30 2013 ...WINDS INCREASING OVER LOWER SOUTHEAST TEXAS BY THIS AFTERNOON... .A TIGHTENING PRESSURE GRADIENT AHEAD OF A STRONG COLD FRONT WILL BRING INCREASING WINDS TO ADVISORY CRITERIA LATER ON DURING THE DAY. TXZ215-216-302200- /O.NEW.KLCH.WI.Y.0019.131030T1700Z-131030T2200Z/ JEFFERSON-ORANGE- INCLUDING THE CITIES OF...BEAUMONT...PORT ARTHUR...ORANGE... VIDOR...BRIDGE CITY 505 AM CDT WED OCT 30 2013 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CDT THIS AFTERNOON. * TIMING...FROM NOON UNTIL 5 PM. * WINDS...SOUTHEAST AROUND 20 MPH WITH HIGHER GUSTS. * IMPACTS...LARGE SLAB SIDED VEHICLES SHOULD USE CAUTION OVER AREA BRIDGES. LOOSE LAWN FURNITURE AND TRASH CONTAINERS MAY BE TO TOSSED AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ SWEENEY
1 follow-up statement
025 WWUS74 KLCH 302206 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 506 PM CDT WED OCT 30 2013 ...STRONG AND GUSTY SOUTHEAST WINDS CONTINUE OVER COASTAL SOUTHEAST TEXAS... .THE WIND ADVISORY HAS BEEN EXTENDED UNTIL 7 PM. WINDS ARE EXPECTED TO DECREASE THIS EVENING. TXZ215-216-310000- /O.EXP.KLCH.WI.Y.0019.000000T0000Z-131030T2200Z/ /O.NEW.KLCH.WI.Y.0020.131030T2206Z-131031T0000Z/ JEFFERSON-ORANGE- INCLUDING THE CITIES OF...BEAUMONT...PORT ARTHUR...ORANGE... VIDOR...BRIDGE CITY 506 PM CDT WED OCT 30 2013 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...UNTIL 7 PM. * WINDS...SOUTHEAST 20 TO 25 MPH WITH GUSTS TO 30 MPH. * IMPACTS...LARGE SLAB SIDED VEHICLES SHOULD USE CAUTION OVER AREA BRIDGES. LOOSE LAWN FURNITURE AND TRASH CONTAINERS MAY BE TO TOSSED AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ 13
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Oct 30, 12:00 AM CDT, 5 hours 5 minutes earlier.
Area forecast discussion, Oct 30, 12:00 AM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1200 AM CDT WED OCT 30 2013
.DISCUSSION...
FOR THE 06Z TAF PACKAGE.
&&
.AVIATION...
ALL SITES CONTINUE TO REPORT VFR AT THIS HOUR...AND HAVE EASED OFF
PREVAILING MVFR AT THE COASTAL SITES OVERNIGHT...OPTING INSTEAD TO
INSERT TEMPO GROUPS TWD MORNING FOR MVFR CIGS KLCH AND KBPT...AND
MVFR VSBYS AT KLFT AND KARA. FCST AT KAEX WAS LEFT GENERALLY
UNCHANGED. WHETHER THEY MATERIALIZE OVERNIGHT OR NOT...EXPECT AT
LEAST A PERIOD OF MVFR CIGS MID MORNING...LIFTING TO VFR WITH
GREATER BL MIXING. SOUTHERLY WINDS WILL ALSO INCREASE AND BECOME
GUSTY DURING THE AFTERNOON. DID INSERT A VCSH AT KBPT TOMORROW
AFTERNOON...THOUGH IT APPEARS THAT MOST CONVECTION SHOULD
GENERALLY STAY WEST/NORTHWEST.
13
&&
.PREV DISCUSSION... /ISSUED 916 PM CDT TUE OCT 29 2013/
DISCUSSION...
MAIN FORECAST UPDATES THIS EVENING WAS TO INTRODUCE SMALL CRAFT
ADVISORY LATE WED MORNING THRU EARLY THU EVENING FOR ALL COASTAL
WATERS ZONES FOR THE EXPECTED INCREASE IN S WINDS TO NEAR 20-25
KTS AND SEAS 4-8 FT. SMALL CRAFT EXERCISE CAUTION FOR THE INLAND
LAKES AND BAYS FOR WINDS 15-20 KTS AND ROUGH WATERS.
OTHERWISE...RADAR CLEAN OF ANY ECHOS...EXCEPT FOR THE FIRES ACROSS
C AND E CAMERON PARISH. FORECAST MAINLY ON TRACK WITH NO OTHER
UPDATES NEEDED AT THIS TIME.
DML
PREV DISCUSSION... /ISSUED 728 PM CDT TUE OCT 29 2013/
DISCUSSION...
FOR THE 00Z TAF PACKAGE.
AVIATION...
VFR PREVAILING AT ALL TERMINALS EARLY THIS EVENING...AND THAT
SHOULD CONTINUE THROUGH THE EVENING HOURS. HEADING INTO THE
OVERNIGHT...EXPECT MVFR TO DEVELOP AT THE COASTAL TERMINALS VIA
LOW CLOUDS AND/OR VSBY RESTRICTIONS. ELEVATED BOUNDARY LAYER WINDS
SHOULD PRECLUDE IFR HERE...BUT FARTHER INLAND AT KAEX...DID INSERT
A TEMPO IFR FOR THE POSSIBILITY OF LOWER VSBYS. SOUTHEAST WINDS
FORECAST TO INCREASE AND BECOME GUSTY BY TOMORROW AFTERNOON...WITH
MVFR CIGS LIFTING TO VFR. POTENTIAL FOR CONVECTION WILL INCREASE
TOMORROW AFTERNOON AT KBPT...BUT LOW PROBABILITY/UNCERTAINTY
PRECLUDES A MENTION FOR NOW.
13
PREV DISCUSSION... /ISSUED 331 PM CDT TUE OCT 29 2013/
DISCUSSION...
MILD WEATHER CONTINUES FOR ANOTHER 24-48 HOURS...BEFORE A COLD
FRONT MOVES ACROSS THE REGION THURSDAY INTO THURSDAY NIGHT. LOW
TEMPS TONIGHT AND WEDNESDAY NIGHT WILL RUN 10-15 DEGREES ABOVE
NORMAL...AND HIGHS WILL BE 5-10 DEGREES ABOVE NORMAL.
PRECIPITATION-WISE...WILL BEGIN SMALL POPS LATE TONIGHT IN SE TX
IN RESPONSE TO A UPPER LEVEL DISTURBANCE MOVING ACROSS EAST TEXAS.
THIS WILL EXTEND INTO PARTS OF CENLA AND SW LA DURING THE DAY ON WEDNESDAY.
BUT THURSDAY IS THE BIG RAIN DAY...AND IT WILL EXTEND INTO
THURSDAY NIGHT BEFORE TAPERING OFF FRIDAY MORNING. PER SPC DAY
3 OUTLOOK...THERE IS A SLIGHT CHANCE FOR STRONG TO SEVERE STORMS
AS WELL. QPF TOTALS SHOULD AVERAGE 1-2 INCHES...BUT SOME LOCAL
AREAS COULD SEE OVER 4 INCHES...ENOUGH TO CAUSE MINOR STREET OR
LOW-LYING FLOODING.
ALSO...SOUTHEAST WINDS INCREASE WEDNESDAY IN RESPONSE TO A
TIGHTENING PRESSURE GRADIENT...AND COULD GUST AS HIGH AS 25-35 MPH
ALONG AND SOUTH OF THE I-10 CORRIDOR. DUE TO THESE STRONG WINDS
FROM THE SOUTHEAST...MINOR COASTAL FLOODING WILL ALSO BE POSSIBLE
DURING HIGH TIDES LATE WEDNESDAY INTO THURSDAY.
FURTHER DOWN THE ROAD...A DRIER WEEKEND IS EXPECTED WITH NEAR
NORMAL TEMPERATURES.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 66 81 71 80 57 / 10 20 20 80 70
KBPT 71 81 71 81 59 / 20 30 40 80 40
KAEX 63 83 68 79 54 / 10 20 30 80 50
KLFT 65 82 70 81 64 / 10 10 20 50 80
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 10 AM WEDNESDAY TO 10 PM CDT THURSDAY
FOR THE FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO
HIGH ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL
CITY TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60
NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60
NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
CITY LA FROM 20 TO 60 NM.
&&Hazardous weather outlook, Oct 29, 12:48 PM CDT, 16 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 1248 PM CDT TUE OCT 29 2013 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-301800- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 1248 PM CDT TUE OCT 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY WILL BE A WINDY DAY ACROSS THE REGION...WITH SOUTHEAST WINDS GUSTING IN THE 20-35 MPH RANGE. THIS WILL RESULT IN MINOR COASTAL FLOODING AND ROUGH CONDITIONS FOR MARINERS IN THE COASTAL WATERS AND COASTAL LAKES AND BAYS. A COLD FRONT WILL MOVE ACROSS THE REGION ON THURSDAY...RESULTING IN SHOWERS AND THUNDERSTORMS...SOME OF WHICH COULD BE STRONG TO SEVERE. IN ADDITION...ONE TO TWO INCHES OF RAIN COULD RESULT IN MINOR URBAN AND SMALL STREAM FLOODING ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 10:21 AM CDT | Coastal Flood Advisory | LCH | 30 hr | |
| Oct 30, 1:15 PM CDT | Special Weather Statement | LCH | Tyler | 30 min |
| Oct 30, 2:19 PM CDT | Areal Flood Advisory | LCH | Tyler | 116 min |
| Oct 30, 3:15 PM CDT | Special Weather Statement | LCH | Jasper, Newton | 30 min |
| Oct 30, 3:39 PM CDT | Flash Flood Warning | LCH | Jasper, Tyler | 4 hr |
| Oct 30, 3:47 PM CDT | Areal Flood Advisory | LCH | Jasper, Newton | 3 hr |
| Oct 30, 4:12 PM CDT | Flash Flood Watch | LCH | Hardin, Jasper, Newton, Tyler | 26 hr |
| Oct 30, 5:06 PM CDT | Wind Advisory | LCH | 114 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.